MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Model Number 0168L18
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter fell out of the patient during a procedure with the balloon fully deflated.The complainant reported that blood was found at the tip of the meatus allegedly due to the catheter falling out.No medical intervention was required and no missing piece were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿·when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.[fragment of the balloon or segment of catheter may remain in the bladder.] ·do not pull the catheter hard.[the catheter including a balloon may be damaged or the bladder/urethral mucous membrane may be injured.]¿.·since it may be difficult to remove catheter even after balloon deflation in some cases, the catheter should be removed under the physician¿s instructions by reference to the section ¿troubleshooting¿.·when deflating balloon, allow balloon to deflate on its own; do not aspirate with a syringe.[the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the balloon cannot be removed.] ·when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet on place inside the catheter during insertion [the stylet may exit the side hole to damage the urethral mucosa.] - applicable patients ·use with great care for patients with disturbance of consciousness, etc.[when patient removes catheter unconsciously, the mucosa of the bladder and urethra may be damaged, balloon may be ruptured, catheter may be broken, and catheter fragments may be left behind in the bladder.]".

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8305051
Report Number1018233-2019-00597
Device Sequence Number59561
Product Code EZC
UDI-Device Identifier00801741017834
UDI-Public(01)00801741017834
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0168L18
Device Catalogue Number0168L18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1